Journal Article

Endogeneity in Semiparametric Binary Response Models

Richard W. Blundell and James L. Powell

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 71, issue 3, pages 655-679
Published in print July 2004 | ISSN: 0034-6527
Published online July 2004 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/j.1467-937X.2004.00299.x
Endogeneity in Semiparametric Binary Response Models

More Like This

Show all results sharing these subjects:

  • Demand and Supply of Labour
  • Multiple or Simultaneous Equation Models; Multiple Variables
  • Single Equation Models; Single Variables

GO

Show Summary Details

Preview

This paper develops and implements semiparametric methods for estimating binary response (binary choice) models with continuous endogenous regressors. It extends existing results on semiparametric estimation in single-index binary response models to the case of endogenous regressors. It develops a control function approach to account for endogeneity in triangular and fully simultaneous binary response models. The proposed estimation method is applied to estimate the income effect in a labour market participation problem using a large micro data-set from the British Family Expenditure Survey. The semiparametric estimator is found to perform well, detecting a significant attenuation bias. The proposed estimator is contrasted to the corresponding probit and linear probability specifications.

Keywords: C25; C35; J22

Journal Article.  9282 words.  Illustrated.

Subjects: Demand and Supply of Labour ; Multiple or Simultaneous Equation Models; Multiple Variables ; Single Equation Models; Single Variables

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.